Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 70, NWS New York, NY
NWS New York, NY issued this small craft advisory at Aug 31, 2012, 4:13 AM EDT. It took effect at Aug 31, 2012, 12:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2012, 4:13 AM EDT (08:13 UTC)
- In effect from
- Aug 31, 2012, 12:00 PM EDT
- Expired
- Sep 1, 2012, 1:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
713 WHUS71 KOKX 310813 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 413 AM EDT FRI AUG 31 2012 ...MODERATE SOUTHWEST FLOW TO DEVELOP THIS AFTERNOON... ANZ350-353-311615- /O.NEW.KOKX.SC.Y.0070.120831T1600Z-120901T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 413 AM EDT FRI AUG 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT SATURDAY. * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS DEVELOPING THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
512 WHUS71 KOKX 311528 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1128 AM EDT FRI AUG 31 2012 ...MODERATE SOUTHWEST FLOW TO DEVELOP THIS AFTERNOON... ANZ350-353-312300- /O.CON.KOKX.SC.Y.0070.120831T1600Z-120901T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1128 AM EDT FRI AUG 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS DEVELOPING THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
099 WHUS71 KOKX 311927 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 327 PM EDT FRI AUG 31 2012 ...MODERATE SOUTHWEST FLOW CONTINUES THROUGH THIS EVENING... ANZ350-353-010400- /O.CON.KOKX.SC.Y.0070.000000T0000Z-120901T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 327 PM EDT FRI AUG 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED TO OCCUR INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
541 WHUS71 KOKX 010243 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1043 PM EDT FRI AUG 31 2012 ...ROUGH OCEAN SEAS EAST OF MORICHES INLET... ANZ353-010345- /O.CAN.KOKX.SC.Y.0070.000000T0000Z-120901T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1043 PM EDT FRI AUG 31 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS ARE EXPECTED TO REMAIN BELOW 5 FT AND WIND GUSTS ARE EXPECTED TO REMAIN BELOW 25 KT. $$ ANZ350-010500- /O.EXT.KOKX.SC.Y.0070.000000T0000Z-120901T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1043 PM EDT FRI AUG 31 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT SATURDAY... * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT OUT 20 NM. * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...3 TO 5 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED TO OCCUR UNTIL MIDNIGHT AND BEGIN TO SUBSIDE THEREAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 1:55 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 31, 1:55 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 155 AM EDT FRI AUG 31 2012 .SYNOPSIS... HIGH PRESSURE WILL TRACK TO OUR SOUTH THROUGH FRIDAY. A COLD FRONT WILL PASS ACROSS THE REGION FRIDAY NIGHT. HIGH PRESSURE WILL BUILD INTO NEW ENGLAND ON SATURDAY AND THEN GRADUALLY SLIDE OFFSHORE THROUGH EARLY NEXT WEEK. A SLOW MOVING FRONTAL SYSTEM WILL THEN APPROACH FROM THE WEST MONDAY AND TUESDAY...AND MAY LINGER INTO THE MIDWEEK PERIOD. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... MINOR ADJUSTMENTS MADE TO T/TD GRIDS. PATCHY FOG STILL EXPECTED LATE TONIGHT ACROSS THE INTERIOR AND COASTAL CT...AS GOOD RADIATIONAL COOLING SHOULD DROP TEMPERATURES CLOSE TO DEW POINTS. LIGHT SOUTHWEST WINDS WILL TRANSPORT RELATIVELY WARMER AIR INTO THE AREA OVERNIGHT. THE RESULT SHOULD BE NEAR NORMAL LOW TEMPERATURES ACROSS THE TRI- STATE. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... FORECAST MODELS SHOW HIGH PRESSURE ADVECTING FURTHER SOUTHEAST AS A WEAK UPPER LEVEL SHORT WV AND COLD FRONT ADVECT SE ACROSS THE REGION FRIDAY NIGHT. HOT TEMPERATURES ON FRIDAY...FRIDAY WILL FEATURE WELL ABOVE NORMAL TEMPS WITH DAY TIME HIGHS RANGING FROM 90 TO 95 DEGREES ACROSS MOST AREAS. BECAUSE DEW POINT TEMPS ARE FCST TO REMAIN NEARLY STEADY IN THE MID 60S...HEAT INDEX VALUES WILL REMAIN VERY CLOSE TO THE AMBIENT TEMPERATURES. THIS WILL BE A 1 DAY INTERVAL OF HOT AUGUST TEMPERATURES WITH MODERATE HUMIDITY. AIR QUALITY ALERTS...ISSUED BY STATE AGENCIES...WILL BE IN EFFECT ON FRIDAY FOR INCREASES IN GROUND OZONE CONCENTRATIONS...FROM NOON UNTIL 11 PM EDT. THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE ATLANTIC OCEAN BEACHES FRIDAY. ALTHOUGH A BRIEF SHOWER OR TSTM CANNOT BE RULED OUT AHEAD OF THE APPROACHING COLD FRONT FRIDAY NIGHT...BECAUSE THE AIR MASS APPEARS TOO STABLE AND DRY...THEY WERE NOT INCLUDED IN THE FRIDAY NIGHT FCST. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE REGION WILL BE LOCATED IN BETWEEN SOUTHERN RIDGING AND NEW ENGLAND TROUGHING FOR THE WEEKEND. BRIEF SHORTWAVE RIDGING ON MONDAY WILL THEN TRANSITION TO NEAR ZONAL AND THEN INCREASINGLY TROUGHED EAST COAST UPPER FLOW THROUGH THE MIDWEEK...AHEAD OF A BROAD DIGGING NORTH CENTRAL US/GREAT LAKES UPPER LOW. AT THE SURFACE...A COLD FRONT PUSHES WELL SOUTH ON SATURDAY AS CANADIAN HIGH PRESSURE BUILDS INTO NEW ENGLAND. MAIN PUSH OF COOL AIR APPEARS TO BE SHUNTED ACROSS NEW ENGLAND...BUT A CAA NORTHERLY FLOW SHOULD HAVE TEMPS COOLER ON SATURDAY...GENERALLY LOWER TO MID 80S INTERIOR...MID 80S COAST...AND UPPER 80S NYC/NJ METRO. THEN AN EXTENDED PERIOD OF ONSHORE FLOW APPEARS TO DEVELOP SAT NIGHT INTO MIDDLE OF NEXT WEEK AS HIGH PRESSURE SLIDES INTO THE CANADIAN MARITIMES AND A SLOW MOVING FRONTAL SYSTEM APPROACHES. THIS WILL LIKELY RESULT IN NIGHTTIME STRATUS DEVELOPMENT...POSSIBLY AS EARLY AS LATE SAT NIGHT...BUT MORE SO SUN NIGHT ON. THE ONSHORE FLOW AND MOISTURE TRAPPED UNDER AN INVERSION...A BIT OF OROGRAPHIC LIFT AND LIFT FROM AN APPROACHING NEW ENGLAND SHORTWAVE WILL LIKELY RESULT IN CONSIDERABLE CLOUD COVER REMAINING ON SUNDAY AND EVEN A BIT OF DRIZZLE...PARTICULARLY ACROSS WESTERN ZONES SUNDAY AFTERNOON. THE FORECAST FOR EARLY TO MIDDLE OF NEXT WEEK THEN HINGES ON THE TIMING OF A NORTHERN STREAM SHORTWAVE DIGGING THROUGH THE NORTH CENTRAL US AND GREAT LAKES...AND INTERACTION WITH REMNANT ENERGY/MOISTURE OF ISSAC. CURRENT NHC FORECAST HAS THE REMNANTS TRACKING INTO THE OHIO VALLEY EARLY NEXT WEEK...AND THEN LIKELY INTERACTING WITH AN APPROACHING FRONTAL SYSTEM. MODELS COMING INTO SOME BETTER AGREEMENT WITH THIS FRONTAL SYSTEM APPROACHING MONDAY NIGHT INTO TUESDAY WITH INCREASING CHANCE FOR SHOWERS. THERE IS POTENTIAL FOR A PERIOD OF HEAVY RAIN DURING THIS TIME WITH THE REMNANT TROPICAL MOISTURE FROM ISAAC AND A LONG FETCH OF ATLANTIC MOISTURE AROUND CANADIAN MARITIMES HIGH. THE FRONTAL SYSTEM THEN APPEARS TO SLOWLY SLIDE EAST THROUGH THE REGION ON WEDNESDAY...BUT SOME UNCERTAINTY ON HOW QUICKLY IT MOVES EAST WITH THE CANADIAN MARITIMES HIGH OFFSHORE. SO THERE IS POTENTIAL FOR AT LEAST DIURNAL CONVECTION INTO THURSDAY WITH WEAK SURFACE TROUGHING AND PIECES OF SHORTWAVE ENERGY MOVING THROUGH ALOFT. NEAR SEASONABLE TEMPS ARE EXPECTED SUNDAY THROUGH MIDWEEK...BUT TIMING OF MOST WIDESPREAD SHOWER ACTIVITY WILL DETERMINE EXACT TEMPS LATE MON THROUGH WED. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... HIGH PRESSURE REMAINS TO THE SOUTH THROUGH TODAY...THEN DRIFTS SOUTH TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTH. VFR THROUGH THE FORECAST PERIOD. LIGHT WEST TO SOUTHWEST WINDS WILL BECOME MORE SOUTHWESTERLY THIS MORNING...INCREASING TO AROUND 10 KT. THIS AFTERNOON WINDS INCREASE UP TO 15 KT IN THE NYC AREA WITH GUSTS TO AROUND 22 KT. OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY... .FRIDAY NIGHT AND SATURDAY...VFR. .SUNDAY AND MONDAY...MOIST ONSHORE FLOW COULD BRING MARGINAL VFR CEILINGS. .MONDAY NIGHT THROUGH WEDNESDAY...APPROACHING FRONTAL SYSTEM COULD BRING SHOWERS WITH MARGINAL VFR OR LOWER CONDITIONS. && .MARINE... HAVE INCREASED WINDS ON THE WATERS AS LATEST OBS ARE SLIGHTLY HIGHER THAN FORECAST AS A RESULT OF A TIGHTENING PRESSURE GRADIENT. THIS TIGHTER GRADIENT WILL BE MAINTAINED INTO FRIDAY NIGHT WITH LOW PRES TO THE N AND HIGH PRES TO THE S. SEAS WILL ALSO INCREASE IN RESPONSE AND BOTH GUSTS AND SEAS COULD REACH MARGINAL SCA LEVELS LATER FRIDAY INTO FRI NIGHT. THE STRONGEST WINDS ARE FORECAST FROM FIRE ISLAND INLET EAST ALONG THE ATLANTIC OCEAN COASTAL WATERS. A COLD FRONT IS FORECAST TO MOVE SOUTHEAST OF THE COASTAL WATERS AFTER MIDNIGHT WITH WINDS SHIFTING TO THE NORTHWEST. SEAS EXPECTED TO SUBSIDE BELOW SCA BY SATURDAY MORNING. OTHERWISE...RELATIVELY TRANQUIL CONDITIONS EXPECTED FOR THE REST OF THE WEEKEND INTO MONDAY WITH CANADIAN MARITIMES HIGH PRESSURE IN CONTROL. THEN INCREASING POTENTIAL FOR SCA CONDITIONS ON THE OCEAN MONDAY NIGHT INTO TUESDAY AS ONSHORE FLOW INCREASES AHEAD OF THE APPROACHING FRONTAL SYSTEM. && .HYDROLOGY... FRIDAY NIGHT...A BRIEF SHOWER OR TSTM AHEAD OF AN APPROACHING COLD FRONT CANNOT BE RULED OUT WITH AMOUNTS OF LESS THAN 1/4 INCH. THE NEXT CHANCE OF ORGANIZED/SIGNIFICANT RAINFALL IS MONDAY NIGHT INTO WED. && .TIDES/COASTAL FLOODING... WATER LEVELS MAY APPROACH MINOR THRESHOLDS OVER THE NEXT FEW DAYS...ESPECIALLY ALONG THE S SHORE BAYS...DUE TO A FULL MOON ON FRI. THE BEST CHANCE IS DURING THE EVENING HIGH TIDES...WHICH IS THE HIGHER OF THE TWO DAILY HIGH TIDES. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE... HYDROLOGY... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 30, 5:02 AM EDT, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 502 AM EDT THU AUG 30 2012 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-311000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 502 AM EDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.